Epilepsy

Loretto - posted on 11/25/2014 ( 4 moms have responded )

5

0

2

My 9 year old (almost 10 next month) is on keppra and suffering bad side effects - depression and anger side effects from taking keppra, and I am not sure how to handle them, should I take her off it !!

4 Comments

View replies by

Sarah - posted on 11/25/2014

9,604

0

22

it is very difficult with these meds to balance out the risk vs. benefits ratio. If you feel the advers effects outweigh the benefit afte 8 weeks, then you need to discuss a change. Ifyour doctor won't change, find a new doctor. I work with SN kids all summer, and there is a huge variety of meds availble for seizures. Good Luck!

♫ Shawnn ♪♫♫ - posted on 11/25/2014

13,264

21

2015

support groups are an excellent idea. Being a 9-10 YO with a very frightening condition can be daunting!

Unfortunately, the physician is correct, it takes between 6-8 weeks to 'settle' into a medication, but there surely is something that he could recommend, even if it is an over the counter item.

I hope that you can find assistance, and that your angel starts adjusting to the meds ♥

Loretto - posted on 11/25/2014

5

0

2

Hi Shawn - thanks for your response- I have asked physician, but he says it is too early in her medication - she has only been taking medication for a month - I do not plan to take her off medication , however am concerned where this will lead to - I am trying to find a support group for children but have not had much success so far ! I think she needs to talk with like minded children about her condition so that she can try to understand it better and how to deal with it

♫ Shawnn ♪♫♫ - posted on 11/25/2014

13,264

21

2015

You should ask your physician if there is any thing to help with those side effects, or if there is an alternative medication other than Keppra.

You should never, EVER make a decision to remove maintenance meds. They're prescribed to help maintain your child's condition, and not taking them will be worse than the side effects.

Ask for options from your physician.

Join Circle of Moms

Sign up for Circle of Moms and be a part of this community! Membership is just one click away.

Join Circle of Moms